Wednesday, April 26, 2006

"I'm happy about the low risk of sexual side effects..."

Maybe it's just me, but these ads for Welbutrin XL crack me up. All of these people who appear insanely happy "about the low risk of sexual side-effects." I realize in the past that anti-depressants have led to a general disinterest in sex to the point where some people on such medications were opting to not take them so as not to lose their interest in sex-- but c'mon you've got to admit it still sounds and looks kind of funny to see so many shiny happy people being so happy about a "low risk of sexual side effects."

It would be like Taco Bell coming out with a new line of "ailimentary friendly" menu items and running ads with smiling Chiahuauas saying (with a very un-PC Spanish accent) "I'm happy about the low risk of gastrointestinal side effects." (or perhaps "Yo quiero no estoy mas fiestas en mis pantalones."). That being said I won't hold my breath waiting for Taco Bell to come out with their "ailimentary friendly" menu (although in the mean time, I might hold my breath when using the bathroom after dining at Taco Bell).

For now though, I'll just be happy about talk shows with a low risk of loony self-absorbed scientologists jumping on furniture.

10 comments:

Bar Bar A said...

i have tried to comment on this several times but can't say what I want to say without making myself sound like ... well...I can't say. Interesting post as always

:P fuzzbox said...

It always kills me when they list the side effects on medication commercials. The one where they say if you have an erection that lasts more than four hours please consult a doctor. I would have to because if I had an erection that lasted that long my wife would try to break it off and get me the hell out of the house.

Perplexio said...

Barbara: You're among friends you can say whatever you like. :-)

Fuzz: If I have an erection for more than 4 hours, I'm alerting the media.

The Phoenix said...

Here's my take on it - if a man is clinically depressed, chances are he's probably got a very low libido anyway. And why do all these meds also cause dry mouth???

Snooze said...

The list of side effects, said in such dulcet tones at the end of commercials, cracks me right up. I love your idea for Taco Bell.

Susan as herself said...

Sometimes I think medications are nothing but pills that are meant to cause enough side-effects that you are completely distracted from your original problem. "Wow, I WAS depressed, but now I just have diahhrea, vomiting, blurred vision, migraines, and insomnia!"

Perplexio said...

snooze: It's cruelly ironic that sometimes the side-effects sound even worse than the original affliction the medication is trying to treat.

susan: The real head-scratcher for me are the anti-depressants that can lead to thoughts of suicide in adolescents. As if to say, "if your teen is depressed, maybe it's a better idea to keep him/her OFF the drugs, because these are just bound to make him/her worse."

Our president may be right about us being addicted to oil, but I think the bigger problem is that we're even more addicted to pharmaceuticals and any "quick-fix" schemes presented to us.

St. Dickeybird said...

Do you get the "i'm giddy and cuddly now that my herpes meds have calmed my outbreak" ads down there?

(That's not word-for-word, but pretty close.)

Perplexio said...

Dickeybird: Actually, yes we do. Valtrex, isn't it? I wouldn't know for sure as I'm not tremendously or overly familiar with genital herpes.

I'm just waiting for an ad with a clip from Poltergeist II with the cute little blonde girl saying, "Theeeey'rrree Baaaack!" and then the ad turning out to be for the Today Sponge.

I'm sure I'll see that ad right after I see the music video for that new duet with Phil Collins & Marilyn Manson.

phlegmfatale said...

It's so bizarre - commercials for pharmaceuticals in general. Especially anything to do with sex. Like the erectile dysfunction product that says at the end "for erections lasting longer than three days, please see your doctor." Ya think?